MAUDE Adverse Event Report: CONMED LARGO 2.9MM STERLING CUDA, 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 2.9MM STERLING CUDA, 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number C9952A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet returned.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device c9952a, 2.9mm sterling cuda, 6 ea was being used on (b)(6) 2022 during a wrist scope procedure when it was reported ¿snapped in half during wrist scope.¿ further assessment found that ¿the shaver snapped while in the wrist but was picked up immediately.Patient was not injured." the procedure was completed with a few minutes of delay to open a new shaver.There was no reported injury, hospitalization or medical intervention for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction h10 item catalog number was a typo.Was mistakenly reported as s9952a and was changed to c9952a.Manufacturer narrative: reported event is confirmed.Customer complaint of the blade snapped in half during case was confirmed.Examination of returned used item c9952a confirms the reported problem and found the shaver inner blade tube broke off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame 726,108 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the ifu, the user is advised that if shaver blade clogs, use conmed linvatec declogger (e9315) to declog shaver blade.Shaver blades or burs may also be declogged by removing the inner assembly of the shaver blade from the outer assembly and clearing any tissue from the window or aspiration hole.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metals (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Reported event is confirmed.Customer complaint of the blade snapped in half during case was confirmed.Examination of returned used item s9952a confirms the reported problem and found the shaver inner blade tube broke off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000007.Per the ifu, the user is advised that if shaver blade clogs, use conmed linvatec declogger (e9315) to declog shaver blade.Shaver blades or burs may also be declogged by removing the inner assembly of the shaver blade from the outer assembly and clearing any tissue from the window or aspiration hole.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metals (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device c9952a, 2.9mm sterling cuda, 6 ea was being used on 27jun22 during a wrist scope procedure when it was reported ¿snapped in half during wrist scope.¿ further assessment found that ¿the shaver snapped while in the wrist but was picked up immediately.Patient was not injured." the procedure was completed with a few minutes of delay to open a new shaver.There was no reported injury, hospitalization or medical intervention for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
2.9MM STERLING CUDA, 6 EA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french rd
utica, NY 13502
3152230184
MDR Report Key15026058
Report Number1017294-2022-00079
Device Sequence Number14999332
Product Code GFA
UDI-Device Identifier10845854012574
UDI-Public(01)10845854012574(17)270201(10)1224277
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC9952A
Device Catalogue NumberC9952A
Device Lot Number1224277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/19/2022
08/25/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/19/2022
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic